MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824400
Medical Device Problem Codes Bent (1059); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.After a 145 guidezilla¿ guide extension catheter was advanced, a 4.00x24mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, the physician felt that the stent was getting caught in between the guidezilla¿ and the guide catheter.The device was then removed and the stent was found damaged.The procedure was completed with another with same device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the stent delivery system (sds) was returned for analysis.There were stent struts on the distal end of the stent that were bent and stretched.The undamaged outer diameter of the proximal end of the stent was measured and was within specification.The bumper tip of the device showed no signs of damage to the distal edge of the tip.The balloon cone profiles were reviewed and no issues were noted with the overall balloon profile.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found multiple hypotube kinks.A visual and tactile examination found no issues with the profile.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6136020
Report Number2134265-2016-10596
Device Sequence Number10915662
Product Code NIQ
UDI-Device Identifier08714729844877
UDI-Public(01)08714729844877(17)20170817(10)18962686
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2017
Device Model NumberH7493952824400
Device Catalogue Number39528-2440
Device Lot Number18962686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/30/2016
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1